Perrigo says mislabeling unlikely to cause serious issues; has not received any reports of overdoses
TUESDAY, Jan. 12, 2016 (HealthDay News) — Two flavors of over-the-counter children’s liquid cough medicine are being recalled across the United States because the dose cups that come with the medicine have incorrect markings and could lead to overdose.
The grape- and cherry-flavored products were made by Perrigo Company, but are sold nationwide under a number of brand names, WCVB TV in Boston reported.
An overdose of these products may cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor, coma, nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death, according to Perrigo.
However, the company said use of the mislabeled dose cups is unlikely to cause serious issues, and added that it has not received any reports of overdoses linked to the recalled products, WCVB News reported. Perrigo advised consumers to throw away the product if the batch numbers match those on the recall list.
Copyright © 2016 HealthDay. All rights reserved.